Alert archive / Nevada / Winter Storm Warnings in 2017

Winter Storm Warning 8, NWS Elko, NV

November 15, 2017Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Nov 15, 2017, 3:05 PM PST for Elko County, White Pine County, Nevada. It took effect at Nov 16, 2017, 4:00 PM PST. It was in force for 24 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2017, 3:05 PM PST (23:05 UTC)
In effect from
Nov 16, 2017, 4:00 PM PST
Expired
Nov 17, 2017, 4:00 PM PST
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 10:00 AM PSTSNOW 157 Nnw Clover Valley, NVMESONET STATION HIMN2, HOLE-IN-THE-MOUNTAIN SNOTEL.
Nov 17, 10:00 AM PSTSNOW 169 E Jarbidge, NVMESONET STATION PRSN2, POLE CREEK RS SNOTEL.
Nov 17, 12:00 PM PSTSNOW 88 N Ruby Valley, NVMESONET STATION DRBN2, DORSEY BASIN SNOTEL.
Nov 17, 2:00 PM PSTSNOW 918 Ne Tuscarora, NVMESONET STATION JAPN2, JACKS PEAK SNOTEL.
Nov 17, 2:00 PM PSTSNOW 94 Ssw Jarbidge, NVMESONET STATION BERN2, BEAR CREEK SNOTEL.
Nov 17, 2:00 PM PSTSNOW 119 Se Lamoille, NVMESONET STATION LMLN2, LAMOILLE #3 SNOTEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2017-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2017-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS45 KLKN 152305
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
305 PM PST Wed Nov 15 2017

...SNOW ALONG WITH STRONG WINDS ARRIVING THURSDAY AFTERNOON AND
LASTING THROUGH FRIDAY MORNING...

NVZ034-170015-
/O.UPG.KLKN.WS.A.0001.171117T0000Z-171117T1800Z/
/O.NEW.KLKN.WS.W.0008.171117T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
305 PM PST Wed Nov 15 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 PM PST
FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of
  blowing and drifting snow. Plan on slippery and difficult road
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 3 to 8 inches, with localized 
  amounts up to 12 inches, are expected.

* WHERE...Ruby Mountains/East Humboldt Range County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on area
  roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NVZ031-170015-
/O.UPG.KLKN.WS.A.0001.171117T0000Z-171117T1800Z/
/O.NEW.KLKN.WW.Y.0025.171117T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
305 PM PST Wed Nov 15 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 4 PM
PST FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of
  blowing and drifting snow. Plan on slippery and difficult road
  conditions, including during the morning commute on Friday.
  Total snow accumulations of 1 to 3 inches in the valleys to 3-5
  inches in the mountains, with localized amounts up to 8 inches,
  are expected.

* WHERE...Northern Elko County County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on area
  roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
5 follow-up statements
999 
WWUS45 KLKN 161012
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
212 AM PST Thu Nov 16 2017

...SNOW ALONG WITH STRONG WINDS ARRIVING THURSDAY AFTERNOON AND
LASTING THROUGH FRIDAY MORNING...

NVZ034-161815-
/O.CON.KLKN.WS.W.0008.171117T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
212 AM PST Thu Nov 16 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 3 to 8 inches, with localized 
  amounts up to 12 inches, are expected.

* WHERE...Ruby Mountains/East Humboldt Range County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NVZ031-161815-
/O.CON.KLKN.WW.Y.0025.171117T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
212 AM PST Thu Nov 16 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 1 to 3 inches in the valleys to 3-
  5 inches in the mountains, with localized amounts up to 8 
  inches, are expected.

* WHERE...Northern Elko County County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
029 
WWUS45 KLKN 162234
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
234 PM PST Thu Nov 16 2017

...SNOW ALONG WITH STRONG WINDS ARRIVING THURSDAY EVENING AND 
LASTING THROUGH EARLY FRIDAY AFTERNOON...

NVZ034-170645-
/O.CON.KLKN.WS.W.0008.171117T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
234 PM PST Thu Nov 16 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 3 to 8 inches, with localized 
  amounts up to 12 inches, are expected.

* WHERE...Ruby Mountains/East Humboldt Range County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NVZ031-170645-
/O.CON.KLKN.WW.Y.0025.171117T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
234 PM PST Thu Nov 16 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 1 to 3 inches in the valleys to 3- 
  5 inches in the mountains, with localized amounts up to 8 
  inches, are expected.

* WHERE...Northern Elko County County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

84
313 
WWUS45 KLKN 162235
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
235 PM PST Thu Nov 16 2017

...SNOW ALONG WITH STRONG WINDS ARRIVING THURSDAY EVENING AND
LASTING THROUGH EARLY FRIDAY AFTERNOON...

NVZ034-180000-
/O.CON.KLKN.WS.W.0008.171117T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
235 PM PST Thu Nov 16 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 3 to 8 inches, with localized 
  amounts up to 12 inches, are expected.

* WHERE...Ruby Mountains/East Humboldt Range County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NVZ031-180000-
/O.CON.KLKN.WW.Y.0025.171117T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
235 PM PST Thu Nov 16 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 1 to 3 inches in the valleys to 3- 
  5 inches in the mountains, with localized amounts up to 8 
  inches, are expected.

* WHERE...Northern Elko County County.

* WHEN...4 PM Thursday to 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are 
  possible due to combination of snow and strong winds. A quick 
  drop in temperatures could lead to areas of flash freeze on 
  area roadways Thursday night into Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

84
532 
WWUS45 KLKN 171015
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
215 AM PST Fri Nov 17 2017

...SNOW ALONG WITH STRONG WINDS WILL CONTINUE THROUGH EARLY 
FRIDAY AFTERNOON...

NVZ034-171815-
/O.CON.KLKN.WS.W.0008.000000T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
215 AM PST Fri Nov 17 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 3 to 8 inches, with localized 
  amounts up to 12 inches, are expected.

* WHERE...Ruby Mountains/East Humboldt Range County.

* WHEN...Through 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible due to combination of snow and strong winds. A quick
  drop in temperatures could lead to areas of flash freeze on area
  roadways through mid-morning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NVZ031-171815-
/O.CON.KLKN.WW.Y.0025.000000T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
215 AM PST Fri Nov 17 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow and strong winds expected, leading to areas of 
  blowing and drifting snow. Plan on slippery and difficult road 
  conditions, including during the morning commute on Friday. 
  Total snow accumulations of 1 to 3 inches in the valleys to 3- 
  5 inches in the mountains, with localized amounts up to 8 
  inches, are expected.

* WHERE...Northern Elko County County.

* WHEN...Through 4 PM Friday.

* ADDITIONAL DETAILS...Significant reductions in visibility are
  possible due to combination of snow and strong winds. A quick
  drop in temperatures could lead to areas of flash freeze on area
  roadways through mid-morning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
904 
WWUS45 KLKN 172355
WSWLKN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Elko NV
355 PM PST Fri Nov 17 2017

NVZ034-180100-
/O.EXP.KLKN.WS.W.0008.000000T0000Z-171118T0000Z/
Ruby Mountains/East Humboldt Range-
Including the cities of Secret Pass, Lamoille Canyon, 
and Harrison Pass
355 PM PST Fri Nov 17 2017

...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Scattered light snow showers or flurries will continue until
sunset, but the significant snowfall has ended. Therefore the
Winter Storm Warning will be expiring at 4 PM.

$$

NVZ031-180100-
/O.EXP.KLKN.WW.Y.0025.000000T0000Z-171118T0000Z/
Northern Elko County-
Including the cities of Jackpot, Wildhorse, and Owyhee
355 PM PST Fri Nov 17 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS
AFTERNOON...

Scattered light snow showers or flurries will continue until
sunset, but the significant snowfall has ended. Therefore the
Winter Weather Advisory will be expiring at 4 PM.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 2:44 PM PST, 21 minutes earlier.

Area forecast discussion, Nov 15, 2:44 PM PST, 21 minutes before
Area Forecast Discussion
National Weather Service Elko NV
244 PM PST Wed Nov 15 2017

.SYNOPSIS...Next storm system will work into northern Nevada
tonight and spread south across the region on tomorrow. Gusty
winds and widespread valley rain and mountain snow showers
expected. Colder temps behind the frontal passage will switch
valley rain to snow tomorrow night into Friday, with light snow
accumulations possible. Dry conditions with temps rebounding for
the weekend before the next system begins to impact the region
early next week.

&&

.SHORT TERM...Tonight through Friday. Models have slowed somewhat
from previous runs and are now expecting a slight increase in
residence time of Pacific moisture ahead of the approaching
trough. This has led to increase in overall QPF across northern
NV, but with the delay in the colder air behind the frontal
passage tomorrow night into Friday, snow amounts have been
tempered a bit. Otherwise models in good agreement in overall
timing and placement with this system.

Beginning to see thick cloud shield and rain developing over
northern NV this afternoon and will increase overnight. Jet
strengthens and dips south tomorrow ahead of the approaching trof.
Plenty of spillover moisture expected with IVT values topping out
over 400-500, which is +3-5 standard deviation anomalies. Precip
will slowly expand into central NV tomorrow afternoon. Airmass
will be relatively warm so expect widespread rain with snow levels
through tomorrow afternoon generally above 7000-8000ft. Tomorrow
night into Friday morning, cold front sweeps south, dropping snow
levels down to valley floors. The bulk of precip will have exited,
so only minor accumulations of snow expected. Refreeze could be
an issue tomorrow night into Friday morning with the rapidly
dropping temps. Snow showers will end from west to east Friday.
Liquid precip amounts of 0.25 to 0.75 inches possible generally
along and north of US 50. Higher amounts possible in northern Elko
county. Snow amounts will generally be less than an inch across
valleys of northern and eastern NV. Mountains in northern Elko
county and Rubies could pick up 3-8+ inches. Winter Weather
Advisory for northern Elko county and a Winter Storm Warning for
Ruby Mountains have been issued for 4PM Thursday to 4PM Friday
for the combination of snow and strong winds leading to areas of
blowing and drifting snow.

Winds have been slow to pick up so far today, but expecting an
increase overnight and tomorrow with the strong jet moving overhead
and the NAEF 700mb wind anomalies around 3 SD. Wind Advisory
continues for Humboldt county through tomorrow and have issued
Wind Advisory for Lander/Eureka, White Pine, northern Nye and
southwest Elko counties for tomorrow.

Nighttime temps will only dip down into the upper 30s to 40s tonight
with ample cloud cover and mixing expected. Temps tomorrow will
generally top out in the 40s under the rain in the north to 50s in
the central ahead of the precip. Expect much colder conditions on
Friday with highs only in the 30s to lower 40s.

.LONG TERM...Friday night through next Wednesday.

Friday night through Sunday. This should be a dry period. In the
wake of Thursday-Friday morning's system, weak ridging with an
influx of cooler and drier air will allow skies to clear out by
early Saturday morning. Looking for a couple of very cold nights
Friday night and Saturday night. Overnight lows in the high
valleys of northern Elko County will dip to near zero with teens
and single digits elsewhere. High temperatures will struggle to
get out of the 30s Friday, rise through the 40s Saturday, then
reach the 50s in some areas Sunday.

Sunday night through Wednesday. Another Pacific system will
spread some precipitation across northern Nevada beginning Sunday
night and then models indicate a weak cold front will move through
a weakening ridge pattern Monday to bring rain to much of the LKN
CWFA. Pacific high pressure is expected to strongly amplify by
mid-week, allowing a northerly flow aloft to set up over eastern
Nevada. Snow levels will lower a bit in this scenario and there
will be some lingering shower activity mainly across Elko County.
Low temperatures will range from the mid 20s to the mid 30s. High
temperatures will generally be in the 50s.

&&

.AVIATION...VFR conditions should hold at KWMC KEKO KELY and KTPH
through through 12Z Thursday. After 12z ceilings will likely
become intermittent MVFR at KWMC and KEKO as precipitation becomes
more widespread. South to southwest winds gusting as high as 40
mph will be possible Thursday afternoon and evening.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 PM Thursday to 4 PM PST Friday
for Northern Elko County.

Wind Advisory until 7 PM PST Thursday for Humboldt County.

Wind Advisory from 10 AM to 7 PM PST Thursday for Northeastern
Nye County-Northern Lander County and Northern Eureka County-
Northwestern Nye County-Southern Lander County and Southern
Eureka County-Southwestern Elko County-White Pine County.

Winter Storm Warning from 4 PM Thursday to 4 PM PST Friday for
Ruby Mountains/East Humboldt Range.

&&

84/92/92
Hazardous weather outlook, Nov 15, 2:33 AM PST, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
233 AM PST Wed Nov 15 2017

NVZ030-031-033>041-161045-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
233 AM PST Wed Nov 15 2017

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAY ONE...Today and tonight.

A potent, moist storm system will impact much of northern and
central Nevada starting this afternoon. Winds will begin to pick
up out of the southwest during the afternoon hours Wednesday,
bringing gusts 20-35 mph. Higher gusts 40-60 mph or higher
possible across western NV and on higher elevations and passes. A
Wind Advisory is in effect for Humboldt county this morning
through tonight.

Valley rains and mountain snows will begin in northwest Nevada
this afternoon and spread across northern Nevada this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The storm system will expand across most of the state Thursday and
Friday, finally exiting Friday evening.

Liquid precip amounts of 0.25-0.75 inches or more are possible
through Friday morning. Colder air will begin to infiltrate the
region and switch rain over to snow Thursday night into Friday
morning. Some light valley snow accumulations will be possible,
mainly north of US 50 with a few inches possible over higher
valleys across northeast NV. Snow may actually reach into southern
parts of White Pine and northern Nye Counties. A Winter Storm
Watch for northern Elko county and the Ruby Mountains has been
issued for snow and strong winds leading to possible areas of
blowing and drifting snow.

Finally, temperatures are likely to drop sharply Thursday night
into Friday morning behind the cold front passage. This could lead
to areas of flash freeze, resulting in slick sidewalks, driveways
and roadways. Highs on Friday may struggle to climb out of the
30s.

For the weekend, expect a slight rebound in temperatures and dry
conditions. Another system could impact the region early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:53 PM PSTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine31 hr
Nov 15, 3:05 PM PSTWinter Weather AdvisoryLKNElko49 hr

Nearby

Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.